MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of birth: information unknown/ not provided.Patient weight and ethnicity: information unknown/ not provided.Initial reporter telephone number: (b)(6).(b)(4).Device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that two (2) additional complaints ¿ dc-preloaded did not locked¿ and lathe lines¿ have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the lens was prepared according to instructions, no problems with advancement and implantation.The intraocular lens (iol) was implanted, then it was found that the iol was missing a haptic.The lens was explanted at a later date and another johnson and johnson lens of the same model was implanted.It was reported that the incision was enlarged during the explant procedure.Patient presented with cornea guttata the day of the explant, pre-operative visual acuity (va) was 0.5.Doctor believed there were fewer endothelial cells remaining after the explant.However, edema was observed on the first day with 0.1 va.Va readings on the second day of the iol exchange was 0.5.The surgeon has not recommended any additional intervention as patient has not reached visual stability.Follow-up revealed that the patient's operative eye was the right side and that the missing haptic was not found in the eye.Emmetropia was the target; however, planned result was not achieved.No additional information was provided.
 
Additional Manufacturer Narrative
Additional info: section d9 - device available for evaluation? yes.Section d9 - returned to manufacturer? yes.Section d9 - date returned to manufacturer: 26th july 2021.Device evaluation: the lens was returned inside a small container.The lens was outside of the preloaded system.The lens had a detached haptic.Viscoelastic residues were observed on lens surfaces.The pcb00 device was observed in advance position.Complaint issue reported ¿haptic detached¿ was verified.However, the condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.Production deficiency can not be determined.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12215594
Report Number2648035-2021-08147
Device Sequence Number4062555
Product Code HQL
UDI-Device Identifier05050474558243
UDI-Public(01)05050474558243(17)221113
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberPCB00
Device Catalogue NumberPCB0000190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/25/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR